News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: mucus in stool?


 jasmine_g - Tue May 01, 2007 10:23 pm

Hi,I'm 28 female and just had sinus surgery 3 weeks ago.I have rheumatoid arthritis and am on celebrex twice day,plaquenil,predisolene and omeprazole and norgesic for pain to take when necessary. I am also taking iron supplements as my last blood test showed low rbc and haemog.

I have noticed over last few weeks my stools are darker in colour and sometimes when wiping after a bowel motion there is mucus on the tissue.I don't have any onther symptoms.Sometimes have nausea but not often.Could the musus be caused by post-nasal drip I'm having? Is there a way for me to tell if stool are darker because of taking iron supplemtns or if there is blood without a test?
Apprciate any help or advice
 Dr. Chan Lowe - Sun Jun 03, 2007 4:59 pm

User avatar Blood loss in the GI tract is a common cause of low RBC's and hemoglobin. The dark stools is often characteristic of blood loss as well.

Some of the medicines you are taking are known to increase the risk of GI irritation and bleeding, such as the prednisolone.

Blood in the stool can be tested for using a hemacult card test.

I would recommend that you see your doctor to get this testing done.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here